I was wondering if others out there may have had this problem. My magnesium level is "in the toilet", so to quote my nurse, and I continue to receive pre-treatment infusions of this each time. However, I had some sort of "stomach bug" these past two days, and I am having muscle spasms and arm, leg and bone disomfort. I know that I am dehydrated, also, and have been drinking as much as possible. I know that these more intensified symptoms are most likely due to a drop in mag. I will be going in tomorrow for an infusion, and hope this will help. I realize this is a petty complaint compared to others out there; but can anyone jump in and give me some insight on this? Thank you :) Judie
Hi Mayo gave daughter this list, she picked the ones she likes, whole wheat bread, lima beans, Broccoli, spinach, Fish, Dry beans and peas, cashews, almonds, peanut butter, yougurt. Lots of fresh veggies and fruits, she eats a well balanced meal and includes this things in each meal as an extra. Her levels were low , but have been creeping up each test. She has elimanated all sugar. has not had to have any of the infusions so far.
Thanks, ladies, for your quick responses. Unfortunatley my digestive tract is my Achilles Heel....very, very sensitive, and so many of the good/right foods to eat that you both mentioned sometimes do a real number on it when I do eat "healthy" (ironic, isn't it?) Anyway, I will heed your encouraging words of advice and try some of the "good things" once this roller coaster stomach quiets down....hate those infusions; but we gotta do what we gotta do..have a great one. God Bless! Judie :)
There are finding reductions in Magnesium with chemo, loss of appetite can also affect the levels since we get the majority of it in our diet. I googled signs and symptoms and the beginning ones are similiar to chemo side effects (the ones we know and love)
The signs inclued loss of appetite, nausea, vomiting, fatigue, and weakness. You can get muscle cramps and numbness and tingling. Ask about your potassium and calicum levels since those two with magnesium may be lower together.
Natural sources of magnesium include of whole grains, legumes (beans peas etc.), and vegetables (especially dark-green, leafy vegetables) help maintain levels . Once you get enough with IV ask about an oral supplement that you could take on a daily basis.
Doing chemo is difficult enough without dealing with low electrolyte levels, and it is hard to know what to blame on chemo vs the low values. Hopefully when the levels are restored you will feel better. Good luck
Hi there- I was as sick as a dog last year with low everything was only home about five days in each month. I have always eaten the suggested food to help and although always able to eat it came right back up again and thus blood levels were crazy. The good news is I feel great now and started to recover about two to three weeks after treatmebnt finished. I know it can be hell on earth going through chemo but when you get a result it seems worth it. My thoughts when going for treatment were 'I can do this - no bother' I wouldn't say I thought that after mind you but I do believe if you get your mind right you are halfway there. This is not much help I'm sure but hopefully a wee light at the end of your tunnel.
I will say for me the worst thing is the eternal pins and needles I have just now - someone suggested Vit. B6 and I'm taking 50 mg three times a day but to date no difference - does anyone have other suiggestions, they would be most welcome.
My magnesium is very low, I take 2400 mg a day (6 pill at 400 ea). My body hurts very bad all the time. Sometimes it is hard to get out of bed. I was done with Chemo about 6 months ago (breast cancer) and my magnesium has not improved. Does anyone know when my body will start making it's own magnesium.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.